| Model Number |
OTB59120A |
| Medical Device Problem Codes |
Fracture (1260); Retraction Problem (1536)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/24/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot # 18124238 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the 120cm outback elite device was properly used; however, they were unable to withdraw the needle despite several attempts.The user tried splitting handle and removing inner core and needle, but needle was separated.The device was pulled back under fluoroscopy and into the sheath with needle open.No surgery was needed with no injury to the patient.The patient recovered successfully.The device was prepped per the instructions for use (ifu).There was no apparent damage to the device prior to use.All specified ports were flushed.The ports were flushed, followed by a 30 second pause, and then flushed again.Heparinized saline was used for preparation and flushing of all ports.Actuation of the cannula was verified outside the patient.The cannula actuated smoothly during prep.The catheter was held in a straight orientation, with ¿no slack¿ during preparation.Initially, there was a one to one response to the nosecone while rotating the rotating hemostatic valve during prep the cannula tip was fully retracted before insertion.The handle deployment slide was locked in the proximal position.There was no difficulty advancing the device over the guidewire.Once the device was in the patient, there was difficulty retracting the cannula back into the catheter.Proper orientation was confirmed under fluoro prior to actuation of the cannula.The ¿l¿ marker leg, on the catheter ¿lt¿ directional marker band, was towards the target re-entry site and was verified using an initial fluoroscopic view.There was no difficulty advancing the device to the lesion.There was no difficulty/resistance actuating the product.The stored torque in the catheter shaft was released after the cannula tip was properly positioned.The ¿lt¿ directional marker band slot was oriented towards the desired vascular location (target site) prior to actuation of the handle deployment slide.The needle did not actuate smoothly after the initial deployment.The device will be returned for evaluation.
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18124238 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the 120cm outback elite device was properly used; however, they were unable to withdraw the needle despite several attempts.The needle could not be withdrawn after deployment.The device was pulled into the sheath with needle in deployed position.The user tried splitting handle and removing inner core and needle.It is unsure if the needle is separated into two pieces.No surgery was needed with no injury to the patient.The patient recovered successfully.The device was prepped per the instructions for use (ifu).There was no apparent damage to the device prior to use.All specified ports were flushed.The ports were flushed, followed by a 30 second pause, and then flushed again.Heparinized saline was used for preparation and flushing of all ports.Actuation of the cannula was verified outside the patient.The cannula actuated smoothly during prep.The catheter was held in a straight orientation, with ¿no slack¿ during preparation.Initially, there was a one to one response to the nosecone while rotating the rotating hemostatic valve during prep the cannula tip was fully retracted before insertion.The handle deployment slide was locked in the proximal position.There was no difficulty advancing the device over the guidewire.Once the device was in the patient, there was difficulty retracting the cannula back into the catheter.Proper orientation was confirmed under fluoro prior to actuation of the cannula.The ¿l¿ marker leg, on the catheter ¿lt¿ directional marker band, was towards the target re-entry site and was verified using an initial fluoroscopic view.There was no difficulty advancing the device to the lesion.There was no difficulty/resistance actuating the product.The stored torque in the catheter shaft was released after the cannula tip was properly positioned.The ¿lt¿ directional marker band slot was oriented towards the desired vascular location (target site) prior to actuation of the handle deployment slide.The needle did not actuate smoothly after the initial deployment.The device will be returned for evaluation.
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
Event or Problem Description
Additional Manufacturer Narrative
The 120cm outback elite device was properly used; however, they were unable to withdraw the needle despite several attempts.The needle could not be withdrawn after deployment.The device was pulled into the sheath with needle in deployed position.The user tried splitting handle and removing inner core and needle.It is unsure if the needle is separated into two pieces.The patient recovered successfully.The device was prepped per the instructions for use (ifu).There was no apparent damage to the device prior to use.All specified ports were flushed.The ports were flushed, followed by a 30 second pause, and then flushed again.Heparinized saline was used for preparation and flushing of all ports.Actuation of the cannula was verified outside the patient.The cannula actuated smoothly during prep.The catheter was held in a straight orientation, with ¿no slack¿ during preparation.Initially, there was a one-to-one response to the nosecone while rotating the rotating hemostatic valve during prep the cannula tip was fully retracted before insertion.The handle deployment slide was locked in the proximal position.There was no difficulty advancing the device over the guidewire.Once the device was in the patient, there was difficulty retracting the cannula back into the catheter.Proper orientation was confirmed under fluoro prior to actuation of the cannula.The ¿l¿ marker leg, on the catheter ¿lt¿ directional marker band, was towards the target re-entry site and was verified using an initial fluoroscopic view.There was no difficulty advancing the device to the lesion.There was no difficulty/resistance actuating the product.The stored torque in the catheter shaft was released after the cannula tip was properly positioned.The ¿lt¿ directional marker band slot was oriented towards the desired vascular location (target site) prior to actuation of the handle deployment slide.The needle did not actuate smoothly after the initial deployment.No surgery was needed with no injury to the patient.The device was returned for analysis.A non-sterile unit of product ¿outback elite 120cm re-entry¿ was received coiled inside of a clear plastic bag.The part was unpacked to perform the product evaluation.During the visual inspection was observed that the unit is torn apart, and the handle covers were not returned for analysis.An unknown guide wire is inserted inside the wire lumen.Note: the outback elite catheters are packaged with the cannula deployed.The catheter usable length was not measured due to the condition as the unit was received.Functional test was not carried out due to the condition of the unit, as received.A product history record (phr) review of lot 18124238 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿cannula/needle (outback only) ~ retraction difficulty-unable to¿ was not confirmed due to the condition of the unit, as received.Exact cause of the disassembled condition of the received unit could not be conclusively determined during the analysis.Procedural and or handling factors such as the user¿s interaction with the device and vessel characteristics might have contributed to the observed condition.The ifu cautions, ¿excessive rotation, bending or kinking of the outback elite re-entry catheter may affect its performance.Withdraw the outback elite re entry catheter if it becomes excessively kinked.¿ as stated in the ifu, ¿ensure proper function of the outback elite re-entry catheter by 1) retracting and advancing the cannula tip via proximal and distal movement of the deployment slide, and 2) rotating the rotating knob which rotates the catheter shaft/nosecone.Fully retract the cannula tip via proximal retraction of the handle deployment slide until it stops.¿ the ifu also states, ¿depress handle deployment slide release button and incrementally advance the slide, as appropriate, to extend the cannula tip from the outback elite re-entry catheter lateral port and position it at the vascular target site.Maintain gentle forward pressure on the outback elite re-entry catheter shaft at the sheath.If resistance is felt during deployment, do not apply unnecessary forward push on the outback elite re-entry catheter.It may result in damage to the cannula tip and or separation of the cannula tip.Advance the guide wire through the cannula tip to position it as desired at the vascular target site.¿ neither the product analysis nor the phr review suggests that the reported event could be related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.